Jump to content
Important Survey - Please Participate ×

Depression and resuming taper


[Be...]

Recommended Posts

I'm in a quandary.

I've been holding at 3mg for nearly 8 weeks now. I'm pretty symptom free. But for the past month since I lost my job I've been profoundly depressed. It's hit me harder than the death of either of my parents. I'm experiencing really acute grief and it's getting worse instead of any better.

I'm stuck in bed all day, then I just sit at night watching YouTube and checking in here. I haven't been out of the house in weeks.

I'm very aware that im not making any progress with my taper. But I'm also very aware that it's only being free from symptoms in the past month which has saved my sanity. When I cut the worst effects are anxiety, depression and often bad SI.

I don't know if I dare start cutting in my current state :/ but I can't see how my situation is going to improve any in the forseeable future. I don't know what to do.

Link to comment
Share on other sites

Hi Belfast,

 

I get how hard this is. If you are looking for people's opinions, I vote for resuming your taper. One thing that will give you a good feeling is continuing to make progress toward getting off the poison.

 

Tiny, tiny cuts, so you don't get the huge symptom assaults like before. Research the various ways people micro-taper and pick one.

 

Other buddies may have advice about managing your depression. I have some trouble with it, but seem to be able to push it aside much of the time. It does help me to do something - even a little walk around the block or going to a movie - try to get out of the house once in a while so you don't drop your anchor there.

 

I know for some people the depression can hit with great intensity. It's the damned drug messing up our brain chemistry. It's not us. You might try reaching out to Chessplayer. He got slammed with bad depression but he seems to have emerged from the worst of it and is feeling better. He is also doing a very careful micro-taper with tiny reductions, so might be able to give you some advice on both things.

 

I'd like to see you start a Buddie Blog.

Link to comment
Share on other sites

If I were in your case and situation I would look the cat out of the tree and wait a few more weeks to see if it improves or not. You have enough bull shit on your mind as it is already to throw you back down and off into another nasty cut. I would even micro taper in your case or make very small cuts once below 5 mg. It is a quandary indeed. "To cut or not to cut, that's the question ... " only you can answer that one bro ...    :sick:
Link to comment
Share on other sites

Hi. Can you do something to get that job back? With all respect, it seems that is the root of the problem here. If you had that job back right now, I bet you would never have any problem with a taper or leaving these drugs behind (in a dust, I bet). can you suit up, show up, and tell the (company, boss, whoever it is) that you made a mistake, and want to come back. (this may even be in a varying capacity, a probation, a part-time for starters, etc. many options and to exhaust each one would be your goal). Peace, Love, and Empathy, Karuna
Link to comment
Share on other sites

No, definitely not.

There's no going back to that one.

 

I appreciate the thought tho. But that ship has sailed.

 

I definitely wouldn't have been able to taper while working anyway. No chance. Just not that sort of job. As for acute...

Link to comment
Share on other sites

Are you able to access a therapist who does cognitive behavioural therapy (CBT)?  This can be very effective in dealing with depression (I know from personal experience).  It's usually short-term, up to 16 weeks, and with the right therapist you could learn strategies that would really be helpful in dealing with your situation.
Link to comment
Share on other sites

Belfast , Me again. Anti- depressants can be a huge help in getting out of 'The Rabbit Hole'. Anything is worth trying at this stage. Do you sleep at all ? I am so much worse when I get little sleep. Everything is magnified.

 

I know you got some negativity when you posted about the you tube site for the documentary about the Benzo mess. Could you post it again ?. I really want to see it.

Link to comment
Share on other sites

Thanks for the info. I was put on the mirtz and took the first 7.5mg three nights ago. The first night, lovely, but the last two utter hell and rubbish. So disapointed as I thought if I could get some sleep I could cope. I can't understand why it didn't work. I get it about not wanting any new meds. Can't wait to finish my ativan taper
Link to comment
Share on other sites

Resume your taper. Depression can be a side effect of the Valium itself, and going lower might help with the depression. If you're not having the withdrawal effects of anxiety/insomnia, it should be safe to resume tapering at a slow rate. From 3, I cut (at 1 week intervals) to 2.8, 2.6, 2.4, 2.2, 2.0, then slowed down cutting .1mg each week, so to 1.9, 1.8, 1.7, etc. Currently at 0.7mg.

 

I wouldn't go on A/D's, especially if you're already on Remeron.

 

I was in a deep depression all summer. It's hard to say how much was situational (loss of marriage, loneliness) and how much was from the Valium and how much was from the Valium withdrawal. All I know is my depression and my withdrawal symptoms both started to lift when I got down to around 1mg in my taper. Now I am in a new relationship and my spirits are improved and I'm out living life again (though I still have bad days).

 

Best wishes! You will feel better with time.

Warm regards,

Chessplayer

Link to comment
Share on other sites

Belfast if it was me I'd resume your taper. I'm forced to do this right now as quickly but as safely as possible. I'm positive it's not the w/d in my case causing the depression but rather the Valium itself. It has been a nightmare drug for me. But I can only go so fast or that too will be a nightmare. W/d carries other sxs which are also very hard to deal with. So I'd taper slowly and get off off this crap Belfast. I try to stay positive most of the time as you know. But right in this moment I want to scream and flush it all down the toilet. I honestly believe Valium equals depression and agoraphobia for me. The aches, pains and other sxs w/d. I just hate it. Hate it!!! B :smitten: P.S. I'm positive about this because I feel this way roughly 20 minutes after every dose. I have about 1 hour in between doses that I'm not exhausted. I've tried to dose less times per day but that's a disaster too. The 2 hours extra between doses I burn and have muscle pain so badly I can't walk. So I say let's be done with it. Don't see any other choice.
Link to comment
Share on other sites

×
×
  • Create New...